# SDR CA030123005

- Difficulty date: January 20, 2003
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 15,083 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Nut
- Part number: 383B
- Condition: Damaged
- Location: Cylinder
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AIRCRAFT SCHEDULED INSPECTION EVENT, MAINTENANCE PERSONNEL FOUND A CYLINDER BASE NUT LODGED IN THE OIL PUMP SCAVENGE SCREEN ORIFICE.  THE NUT WAS TOO BIG IN SIZE TO BE REMOVED FROM ENGINE; THEREFORE ENGINE ACCESSORY CASE, OIL PAN AND THREE (3) CYLINDERS WERE REMOVED.  THE NUT WAS RETRIEVED, AND THE ENGINE WAS INSPECTED INTERNALLY.  IT WAS CONCLUDED THAT THE NUT WAS LEFT IN THE ENGINE BY MISTAKE BY THE OVERHAUL FACILITY.  THE ENGINE HAS A TOTAL OF 330 HRS TSO.  THE ENGINE WAS REASSEMBLED AND RETURNED TO SERVICE.
